Alert archive / Illinois / Tornado Warnings in 2010
Tornado Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 5, 2010, 4:09 PM CDT for Clark County, Edgar County, Illinois. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2010, 4:09 PM CDT (21:09 UTC)
- Expired
- Apr 5, 2010, 4:32 PM CDT
- In force
- 23 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Clark County, IL, Edgar County, IL
The radar
The Indianapolis radar (KIND), 121 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 4:10 PM CDT | TSTM WND GST 65 | 2 S Oliver, IL | |
| Apr 5, 4:10 PM CDT | HAIL 1.75 | 2 S Oliver, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:51 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
192
WFUS53 KILX 052109
TORILX
ILC023-045-052145-
/O.NEW.KILX.TO.W.0003.100405T2109Z-100405T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
409 PM CDT MON APR 5 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHEASTERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 445 PM CDT
* AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR MARSHALL...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
DENNISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3932 8773 3949 8781 3956 8753 3955 8753
3936 8754
TIME...MOT...LOC 2110Z 253DEG 29KT 3944 8765
$$
SHIMON2 follow-up statements
266 WWUS53 KILX 052121 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 421 PM CDT MON APR 5 2010 ILC023-045-052145- /O.CON.KILX.TO.W.0003.000000T0000Z-100405T2145Z/ CLARK IL-EDGAR IL- 421 PM CDT MON APR 5 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN EDGAR AND NORTHEASTERN CLARK COUNTIES UNTIL 445 PM CDT... AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR DENNISON...OR 7 MILES NORTHEAST OF MARSHALL... MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHEASTERN CLARK AND EXTREME SOUTHEASTERN EDGAR COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3938 8754 3937 8764 3950 8765 3956 8753 TIME...MOT...LOC 2121Z 257DEG 23KT 3946 8756 WIND...HAIL <58MPH <.50IN $$ SHIMON
956 WWUS53 KILX 052132 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 432 PM CDT MON APR 5 2010 ILC023-045-052141- /O.CAN.KILX.TO.W.0003.000000T0000Z-100405T2145Z/ CLARK IL-EDGAR IL- 432 PM CDT MON APR 5 2010 ...THE TORNADO WARNING FOR SOUTHEASTERN EDGAR AND NORTHEASTERN CLARK COUNTIES IS CANCELLED... ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARK AND SOUTHEASTERN EDGAR COUNTY THROUGH 445 PM... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 3938 8754 3937 8764 3950 8765 3956 8753 TIME...MOT...LOC 2131Z 257DEG 23KT 3947 8748 WIND...HAIL <58MPH <.50IN $$ SHIMON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 5, 2:00 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 5, 2:00 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT MON APR 5 2010 .DISCUSSION... ISSUED 145 PM CDT MON APR 5 2010 FRONTAL BOUNDARY THAT WENT THROUGH THE AREA LAST EVENING WAS LOCATED ALONG THE INTERSTATE 70 CORRIDOR EARLY THIS AFTERNOON. WDLY SCATTERED THUNDERSTORMS WERE OCCURRING ALONG THE FRONT WITH THE BETTER INSTABILITY ALONG AND SOUTH OF THE STALLED FRONT. THE MAIN FCST CONCERN THIS PERIOD WL BE SEVERE THREAT ACRS PARTS OF THE FCST AREA LATE THIS AFTN INTO THIS EVENING AS THE FRONT MOVES BACK NORTH AS A WARM FRONT...AND THEN THE TIMING OF THE COLD FRONT ACRS THE AREA LATE TUE NIGHT OR WED MRNG AND THUNDERSTORM CHANCES ALONG THAT BNDRY. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT ALL SHORT TERM MODELS SUGGEST THE WARM FRONT WILL LIFT NORTH OF OUR AREA BY LATE TNT WITH THUNDERSTORM CHANCES DECREASING FROM SOUTH TO NORTH AS THE BNDRY SHIFTS INTO NRN IL BY TUE MRNG. STRONG TO SEVERE THUNDERSTORMS POSSIBLE INTO EARLY THIS EVENING WITH THE PRIMARY THREAT BEING LARGE HAIL AS MODELS INDICATE SOME FAIRLY STEEP MID LEVEL LAPSE RATES ACRS THE WEST AND NORTH. IF THE STORMS CAN BECOME ROOTED IN THE BNDRY LAYER CLOSER TO THE WARM FRONT...THE WIND THREAT WOULD INCREASE AS WELL. WL TAKE A SLOWER NWD POSITION WITH THE WARM FRONT LATER THIS EVENING AND OVERNIGHT AS THE CONVECTION MAY TEND TO KEEP THE NWD PROGRESSION OF THE FRONT AT A SLOWER PACE THAN WHAT THE MODELS ARE INDICATING. AT ANY RATE...THE THUNDERSTORM THREAT SHOULD DIMINISH FROM SOUTH TO NORTH LATE TNT WITH THE BETTER CHANCES NORTH OF OUR AREA DURING THE DAY ON TUESDAY AS FORECAST SOUNDINGS CONTINUE TO INDICATE A FAIRLY STRONG CAP IN PLACE SOUTH OF THE FRONTAL BOUNDARY. MODELS SEEM A BIT CONSERVATIVE WITH TEMPS SO HAVE BUMPED OUR HIGHS ABOVE MOST GUID VALUES FOR TUE AFTN. SIGNIFICANT UPPER LEVEL WAVE TO PUSH INTO THE PLAINS LATER TUE INTO TUE NIGHT WITH SFC LOW PRESSURE MOVING ACRS IOWA INTO SE WISCONSIN. LOOKS LIKE OUR BEST THREAT FOR ORGANIZED THUNDERSTORMS WL BE LATE TUE NIGHT INTO WEDNESDAY AS THE FRONT MOVES SLOWLY ACRS THE FORECAST AREA. LINGERING RAIN CHANCES WED NIGHT AND THU MRNG...ESP ACRS THE EAST AS THE FRONT SLOWS SOMEWHAT AS IT BECOMES PARALLEL TO THE UPPER FLOW. 500 MB TROF AXIS TO BE EAST OF OUR AREA BY THU NIGHT WITH RAIN CHANCES SHIFTING TO OUR EAST. LONG TERM...FRIDAY THROUGH MONDAY UPPER FLOW AMPLIFIES OVER THE GREAT LAKES FRIDAY BRINGING IN DRIER AND COOLER WEATHER INITIALLY...WITH THE GREAT LAKES TROF PROGRESSING OFF TO OUR EAST OVER THE WEEKEND ALLOWING UPPER LEVEL HEIGHTS TO RISE. THIS SHOULD BRING DRY AND GRADUALLY WARMER WEATHER BACK INTO THE REGION THRU THE PERIOD AS ANOTHER DEEP TROF DIGS INTO THE WESTERN U.S. SMITH && .AVIATION... ISSUED 1241 PM CDT MON APR 5 2010 CLUSTER OF THUNDERSTORMS CURRENTLY CROSSING THE MISSISSIPPI RIVER JUST SOUTH OF QUINCY WILL TRACK E/NE INTO CENTRAL ILLINOIS THIS AFTERNOON. BASED ON RADAR TIMING TOOLS...STORMS WILL ARRIVE AT KSPI BETWEEN 18Z AND 19Z...THEN FURTHER EAST AT KDEC BETWEEN 19Z AND 20Z. HAVE INCLUDED TEMPO GROUPS FOR THUNDER AT THOSE SITES ACCORDINGLY. FURTHER NORTH AND EAST...WILL ONLY MENTION VCTS AT THIS TIME...AS RATHER DRY/STABLE LAPS SOUNDINGS CREATE CONSIDERABLE UNCERTAINTY AS TO HOW WIDESPREAD CONVECTION WILL BECOME THIS AFTERNOON. WILL GRADUALLY END THE THUNDER THREAT FROM SOUTH TO NORTH BETWEEN 00Z AND 06Z...AS WARM FRONT LIFTS NORTH OF THE AREA. WINDS WILL INITIALLY BE FROM THE E/SE AT AROUND 5KT EARLY THIS AFTERNOON...BUT WILL INCREASE TO 10 TO 15KT AND BECOME S/SE ONCE THE FRONT PASSES LATER THIS AFTERNOON AND EVENING. WITH STRONG PRESSURE GRADIENT DEVELOPING OVERNIGHT INTO TUESDAY...EXPECT STRONG S/SW WINDS GUSTING TO 25KT. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 5, 3:24 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 324 PM CDT MON APR 5 2010 ILZ027>031-036>038-040>043-047-048-061100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD- 324 PM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL TRACK THROUGH THE AREA TONIGHT...AS A WARM FRONT GRADUALLY LIFTS NORTHWARD INTO CENTRAL ILLINOIS. SOME OF THE STORMS COULD BECOME SEVERE DURING THE EVENING...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE DURING THE EARLY STAGES OF STORM DEVELOPMENT. THE STORMS WILL DIMINISH AND SHIFT INTO NORTHERN ILLINOIS OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE WEATHER WILL BE POSSIBLE AGAIN TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT MOVES THROUGH ILLINOIS. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING. ILZ044>046-049>057-061-061100- CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MORGAN-MOULTRIE- PIATT-SANGAMON-SCOTT-SHELBY-VERMILION- 324 PM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL TRACK THROUGH THE AREA TONIGHT...AS A WARM FRONT GRADUALLY LIFTS NORTHWARD INTO CENTRAL ILLINOIS. SOME OF THE STORMS COULD BECOME SEVERE DURING THE EVENING...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE DURING THE EARLY STAGES OF STORM DEVELOPMENT. THE STORMS WILL DIMINISH AND SHIFT INTO NORTHERN ILLINOIS OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE WEATHER WILL BE POSSIBLE AGAIN TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT MOVES THROUGH ILLINOIS. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING. ILZ062-063-066>068-071>073-061100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 324 PM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL TRACK THROUGH THE AREA THIS EVENING. SOME OF THE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE STORMS WILL DIMINISH AND SHIFT FURTHER NORTH LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE WEATHER WILL BE POSSIBLE AGAIN LATE TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT MOVES THROUGH ILLINOIS. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS EVENING. BARNES
In the hours before
Local storm report, Apr 5, 2:47 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
247 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL NEW BERLIN 39.73N 89.91W
04/05/2010 M0.50 INCH SANGAMON IL EMERGENCY MNGR
&&
JANKOWSKILocal storm report, Apr 5, 4:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
405 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 7 N MARSHALL 39.50N 87.69W
04/05/2010 E1.00 INCH EDGAR IL TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
0357 PM HAIL 7 N MARSHALL 39.50N 87.69W
04/05/2010 E1.75 INCH EDGAR IL TRAINED SPOTTER
&&
JANKOWSKIThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:16 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 44 min |
| Apr 4, 7:26 PM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 34 min |
| Apr 4, 7:44 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 46 min |
| Apr 4, 7:50 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 30 min |
| Apr 4, 7:53 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 67 min |
| Apr 4, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 45 min |
| Apr 4, 9:03 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Sangamon, Scott | 42 min |
| Apr 4, 10:05 PM CDT | Special Weather Statement | ILX | Vermilion | 40 min |
| Apr 4, 10:39 PM CDT | Special Weather Statement | ILX | Coles, Moultrie | 51 min |
| Apr 5, 12:09 AM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 51 min |
| Apr 5, 2:20 AM CDT | Special Weather Statement | ILX | Clay, Richland | 55 min |
| Apr 5, 3:17 AM CDT | Special Weather Statement | ILX | Lawrence, Richland | 58 min |
| Apr 5, 1:04 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 56 min |
| Apr 5, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 62 min |
| Apr 5, 5:10 PM CDT | Special Weather Statement | ILX | Edgar | 50 min |
| Apr 5, 5:19 PM CDT | Special Weather Statement | ILX | Piatt | 56 min |
Nearby
Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.